MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 (device name): cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set e1: postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook that there was difficulty advancing and removing the wire guide of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.The wire guide straightener was used when inserting the wire into the needle.There was resistance felt during the advancement of the wire guide.After the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was placed, the physician began to withdraw the wire guide.The physician found it difficult to remove.In the interest of the patient's safety, the physician removed the entire device.A new device was used to complete the procedure.The device was returned to cook for investigation.The device failure analysis showed unraveling of the guide wire.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that on on (b)(6) 2023 the wire guide included in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set kinked.After cvc placement, the doctor went to withdraw the wire and met resistance.The doctor removed both the cvc and wire guide and replaced with a new device to complete the procedure.The patient did not experience any adverse effects due to this occurrence.The device was returned to cook for investigation, and the device failure analysis showed unraveling of the wire guide.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used wire guide was returned for evaluation.During table-top testing, it was found that the distal end of the wire guide had offset coils and was kinked.An additional visual inspection found that the inner mandril/safety wire was protruding from the kink.The wire outer diameter was measured and found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device and subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one additional complaint associated with the final product lot number for an unrelated failure.Cook was also able to review product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into bessel.If straight wire is used advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ evidence provided upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned device, and the results of our investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible the patient¿s anatomy or the catheter's insertion damaged the wire guide, but cook cannot confirm this.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18356995
Report Number1820334-2023-01733
Device Sequence Number6594258
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)250815(10)14975295
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14975295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight74 KG